HelloI'm trying to get through the last semester of the RNprogram but my anxiety is out of control. I have severe performance anxiety andpanic about having to do a presentation or even class introductions weeksbefore they even happen. I talked to my doctor recently and he suggested that Itake Inderal (propanolol) and hour before I have to talk in class or beevaluated by my clinical instructor. Has anyone ever used Propanolol for mysimilar situation? If so, does it work? Sometimes if I'm put on the spot toanswer a question or speak in class my heart starts beating so fast that I can'tcatch my breath and I can't focus on anything but how embarrassed I am thatthis is happening and want to run out of the room. I also wonder if an SSRIlike Zoloft would be helpful Any help would be appreciated.
Last edit by Esme12 on Aug 25, '12
: Reason: formatting
Aug 25, '12
We cannot offer you any advice on whether you should or should not take medications. That would be considered medical advice and is against the terms of service.
In regard to the anxiety, is this a recent problem that just began? I'm sure you had to do presentations/introductions and answer questions in your previous years of school. How did you handle that experience? Is this level of anxiety new for you?
As a nurse, you have to be able to function with a clear head. Sometimes you will have to speak in front of several doctors, call an MD late at night, or answer questions from the patient and family. If you are experiencing debilitating levels of anxiety, this might be very difficult for you. You need to discuss your concerns about your anxiety and medication options with your doctor and consider a psychologist as well. Some schools offer free counseling services that you may find helpful.
Best of luck!
Aug 25, '12
As Ashley,PICU RN stated it is against the terms of service of this site that you agreed to when signing up to request or offer medical advice for yourself or someone that you know. She offered some good suggestions. You really need to have this discussion with your instructors to make them aware and your PCP if your concerns are significant that you are considering medication. Good luck. Thread closed.